What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 13, 1:46 PM EST, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 13, 1:46 PM EST, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Miami FL
246 PM EDT Tue Jun 13 2023
...New LONG TERM...
.SHORT TERM...
(Rest of today through Wednesday)
Issued at 116 PM EDT Tue Jun 13 2023
The set up for South FL the next couple of days features upper level
high pressure over the western Gulf and central Atlantic, and an
upper low over the Great Lakes region. Several weak impulses will
pass across the area today and tomorrow which may aid in some
convective development, however convection is expected to be
primarily diurnally driven peaking during the afternoon and early
evening hours each day. Morning 12Z MFL sounding showed weak
effective shear and lapse rates, however those lapse rates should
improve this afternoon during peak heating. HREF guidance from 12Z
shows MUCAPE values of 2500-3000 J/kg and DCAPE values around 1000
J/kg this afternoon. This suggests that a few stronger storms may be
possible today, with strong wind gusts the primary threat. Weak
steering flows will also present a localized flooding risk,
especially across the east coast metro. With high temps in the lower
90s and dew points in the mid to upper 70s, heat index values will
be in triple digits and will hit criteria in some locations, but
not long enough and over a large enough portion of the counties to
warrant an adv today. Regardless though, those with heat
sensitivities will want to limit outdoor activities through early
this evening.
Convection dissipates this evening with partly cloudy skies expected
overnight. It'll be another very mild night with low temps in the
lower 70s around the lake, to upper 70s across the metro. The flow
becomes more southerly on Wednesday which will allow dew points to
tick up another degree or two. There's a better chance for heat adv
criteria to be met, although timing and coverage of convection will
play a role in how much of the area can actually achieve criteria
for at least a couple hours. Afternoon high temps will range from 90-
95 across much of the area.
&&
.LONG TERM...
(Wednesday night through next Monday)
Issued at 246 PM EDT Tue Jun 13 2023
The expanding high over the Western Atlantic and mid-to-upper level
ridging over the Gulf of Mexico extending into the Florida
Peninsula, Thursday and Friday should see a break from convective
showers and thunderstorms across the region. Moisture availability
will generally be around average, so there will remain the
possibility for a few pulse showers and storms caused by the sea
breezes and peak heating. However, these should be short lived due
to large scale subsidence. Low-level winds will continue to be out
of the S/SW both Thursday and Friday and thus it will become very
hot with the ridging, southerly winds and clearer skies.
Temperatures are expected to reach the mid 90s with dew points in
the 70s and thus heat indices have a good chance to reach advisory
criteria both days.
As we enter the weekend, long term guidance is hinting at our next
shortwave trough advecting through the area and providing a source
of lift for the hot, moist and unstable air. As a result, potential
for more widespread showers and storms that lead to heavy rain,
localized flooding, gusty winds and frequent lightning will be
possible this weekend. After that, early next week is much more
uncertain but active weather looks to continue.
&&
.AVIATION...
(18Z TAFS)
Issued at 116 PM EDT Tue Jun 13 2023
SCT thunderstorms this afternoon through early this evening may
result in brief flight restrictions and erratic winds. Southerly
winds 10-15 kts becoming light and variable overnight. Additional
showers and storms are expected on Wednesday, mainly during the
afternoon into early evening.
&&
.MARINE...
Issued at 116 PM EDT Tue Jun 13 2023
Generally benign conditions will be present through the end of the
week as high pressure remains in control. South to southwest winds 5-
15 kts through Friday. Seas generally 2 ft or less. Scattered
thunderstorms possible each day which may result in locally
hazardous winds and seas.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 78 92 79 92 / 20 40 10 20
West Kendall 76 94 77 94 / 10 40 10 20
Opa-Locka 76 93 78 93 / 20 40 10 20
Homestead 76 91 77 92 / 10 30 10 20
Fort Lauderdale 76 90 78 91 / 20 40 10 20
N Ft Lauderdale 77 91 79 92 / 20 40 10 20
Pembroke Pines 76 92 78 93 / 30 40 10 20
West Palm Beach 75 92 77 93 / 20 40 10 30
Boca Raton 76 93 77 93 / 20 40 10 20
Naples 80 93 81 94 / 20 20 10 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
SHORT TERM...CMF
LONG TERM....Redman
AVIATION...CMF
Hazardous weather outlook, Jun 13, 7:39 AM EST, 7 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
839 AM EDT Tue Jun 13 2023
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
141245-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
839 AM EDT Tue Jun 13 2023
...A Few Strong Thunderstorms Possible This Afternoon...
...Heavy Rainfall and Localized Flooding Possible...
This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.
.DAY ONE...Today and tonight.
Excessive Heat: Heat indices over 100 degrees are expected this
afternoon.
Thunderstorms: Scattered thunderstorms are possible today. Heavy
rainfall, gusty winds, small hail, and frequent lightning are
possible. The best chance for thunderstorms will be over the
interior and eastern metro.
Excessive Rainfall: Localized flooding and ponding of roadways
cannot be ruled out for locations that receive high rainfall rates
for longer durations.
Waterspouts: A few waterspouts cannot be ruled out over the Atlantic
waters and Lake Okeechobee.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Thunderstorms remain possible each day, primarily during the
afternoon and early evening hours.
Peak heat indices will likely exceed 100 degrees this week with
localized values approaching 105-108 degrees by tomorrow, and
possibly continuing through the end of the week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 13, 2:40 PM EST, 50 minutes before
Special Weather Statement
National Weather Service Miami FL
340 PM EDT Tue Jun 13 2023
FLZ072-172-132015-
Coastal Broward County FL-Metro Broward County FL-
340 PM EDT Tue Jun 13 2023
...Strong thunderstorms will impact portions of Broward County
through 415 PM EDT...
At 340 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from Palm Aire to Nova Southeastern University. These
storms were nearly stationary.
HAZARD...Funnel clouds and wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Coral Springs, Pompano
Beach, Davie, Plantation, Sunrise, Tamarac, Margate,
Lauderdale-By-The-Sea, Lauderhill, Coconut Creek, Oakland Park, North
Lauderdale, Lauderdale Lakes, Dania Beach, Cooper City, Wilton Manors
and Sea Ranch Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2625 8003 2599 8007 2603 8033 2627 8027
TIME...MOT...LOC 1940Z 306DEG 2KT 2620 8019 2607 8023
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HadiSpecial weather statement, Jun 13, 2:55 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Miami FL
355 PM EDT Tue Jun 13 2023
FLZ071-072-132015-
Inland Broward County FL-Metro Broward County FL-
355 PM EDT Tue Jun 13 2023
...A strong thunderstorm will impact portions of central Broward
County through 415 PM EDT...
At 355 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Sawgrass Mills Mall, or over Sunrise,
moving northwest at 5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pembroke Pines, Davie, Plantation, Sunrise, Tamarac, Weston, Cooper
City, Sawgrass Mills Mall, Intersection I-75 And U.S. 27,
Intersection I-75 And Griffin Road and Markham Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2620 8029 2603 8033 2605 8049 2622 8044
TIME...MOT...LOC 1955Z 120DEG 5KT 2613 8032
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HadiSpecial weather statement, Jun 13, 3:01 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Miami FL
401 PM EDT Tue Jun 13 2023
FLZ063-066-070-132030-
Hendry FL-Inland Collier County FL-Glades FL-
401 PM EDT Tue Jun 13 2023
...Strong thunderstorms will impact portions of north central
Collier, central Hendry and south central Glades Counties through 430
PM EDT...
At 400 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from near Felda to 9
miles southeast of Port La Belle to near Devils Garden. Movement was
southeast at 5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Montura, Immokalee, Felda, Devils Garden, Harlem, Keri and Lake
Hicpochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2639 8142 2640 8111 2652 8091 2673 8094
2687 8120 2655 8147
TIME...MOT...LOC 2000Z 314DEG 5KT 2656 8137 2667 8127 2659 8109
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HadiLocal storm report, Jun 13, 3:08 PM EST, 22 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
408 PM EDT Tue Jun 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM Tstm Wnd Gst 1 W Sunrise 26.17N 80.29W
06/13/2023 M42 MPH Broward FL Mesonet
Mesonet station 1343W 0.5 W Sunrise
(WEATHERSTEM) reported a wind gust of 42mph
at 4:00pm as a strong thunderstorm moved
through the area.
&&
HadiSpecial weather statement, Jun 13, 3:16 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Miami FL
416 PM EDT Tue Jun 13 2023
FLZ071-072-132045-
Inland Broward County FL-Metro Broward County FL-
416 PM EDT Tue Jun 13 2023
...A strong thunderstorm will impact portions of southern Broward
County through 445 PM EDT...
At 416 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Sunrise, moving west at 5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Coral Springs, Davie,
Plantation, Sunrise, Tamarac, Margate, Lauderhill, Weston, Coconut
Creek, Oakland Park, North Lauderdale, Lauderdale Lakes, Dania Beach,
Cooper City, Broadview-Pompano Park, Royal Palm Ranches and St.
George.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2625 8019 2605 8019 2599 8044 2621 8046
TIME...MOT...LOC 2016Z 071DEG 6KT 2612 8030
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HadiSpecial weather statement, Jun 13, 3:30 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
430 PM EDT Tue Jun 13 2023
FLZ063-066-132100-
Hendry FL-Glades FL-
430 PM EDT Tue Jun 13 2023
...A strong thunderstorm will impact portions of northeastern Hendry
and southern Glades Counties through 500 PM EDT...
At 429 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Clewiston. This storm was nearly
stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Clewiston and Harlem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2675 8088 2675 8089 2664 8089 2676 8109
2686 8103 2681 8091
TIME...MOT...LOC 2029Z 254DEG 2KT 2674 8095
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Hadi